Some existence results for a nonlinear fractional differential equation on partially ordered Banach spaces
© Baleanu et al.; licensee Springer. 2013
Received: 9 August 2012
Accepted: 16 April 2013
Published: 3 May 2013
By using fixed point results on cones, we study the existence and uniqueness of positive solutions for some nonlinear fractional differential equations via given boundary value problems. Examples are presented in order to illustrate the obtained results.
The field of fractional differential equations has been subjected to an intensive development of the theory and the applications (see, for example, [1–6] and the references therein). It should be noted that most of papers and books on fractional calculus are devoted to the solvability of linear initial fractional differential equations on terms of special functions. There are some papers dealing with the existence of solutions of nonlinear initial value problems of fractional differential equations by using the techniques of nonlinear analysis such as fixed point results, the Leray-Schauder theorem, stability, etc. (see, for example, [7–19] and the references therein). In fact, fractional differential equations arise in many engineering and scientific disciplines such as physics, chemistry, biology, economics, control theory, signal and image processing, biophysics, blood flow phenomena and aerodynamics (see, for example, [20–23] and the references therein). The main advantage of using the fractional nonlinear differential equations is related to the fact that we can describe the dynamics of complex non-local systems with memory. In this line of taught, the equations involving various fractional orders are important from both theoretical and applied view points. We need the following notions.
where , and denotes the integer part of α.
where the right-hand side is pointwise defined on .
whenever the integral exists.
Suppose that E is a Banach space which is partially ordered by a cone , that is, if and only if . We denote the zero element of E by θ. A cone P is called normal if there exists a constant such that implies (see ). Also, we define the order interval for all . We say that an operator is increasing whenever implies . Also, means that there exist and such that (see ). Finally, put for all . It is easy to see that is convex and for all . We recall the following in our results. Let E be a real Banach space and let P be a cone in E. Let be an interval and let τ and φ be two positive-valued functions such that for all and is a surjection. We say that an operator is τ-φ-concave whenever for all and . We say that A is φ-concave whenever for all t . We recall the following result.
Theorem 1.1 ()
Let E be a Banach space, let P be a normal cone in E, and let be an increasing and τ-φ-concave operator. Suppose that there exists such that . Then there are and such that and , the operator A has a unique fixed point , and for and the sequence with , we have .
2 Main results
on partially ordered Banach spaces with two types of boundary conditions and two types of fractional derivatives, Riemann-Liouville and Caputo.
2.1 Existence results for the fractional differential equation with the Riemann-Liouville fractional derivative
where is the Riemann-Liouville fractional derivative of order α. Let . Consider the Banach space of continuous functions on with the sup norm and set . Then P is a normal cone.
This completes the proof. □
Now, we are ready to state and prove our first main result.
for all , where is the green function defined in Lemma 2.1. Then the problem (2.1) with the boundary value condition (2.2) has a unique positive solution . Moreover, for the sequence , we have for all .
for all , we get . Now, by using Theorem 1.1, the operator A has a unique positive solution . This completes the proof. □
Here, we give the following example to illustrate Theorem 2.2.
Thus, by using Theorem 2.2, the problem has a unique solution in .
2.2 Existence results for the fractional differential equation with the Caputo fractional derivative
It is known that P is a normal cone. Similar to the proof of Lemma 2.1, we can prove the following result.
for all , where is the green function defined in Lemma 2.3. Then the problem (2.3) with the boundary value conditions (2.4) has a unique positive solution . Moreover, for the sequence , we have for all .
Now, by using a similar proof of Theorem 2.2, one can show that for all and , and also the operator A is τ-φ-concave. By using Theorem 1.1, the operator A has a unique positive solution . This completes the proof by using Lemma 2.3. □
Below we present an example to illustrate Theorem 2.4.
Thus, by using Theorem 2.4, the problem has a unique solution in .
This work is partially supported by the Scientific and Technical Research Council of Turkey. Research of the third and forth authors was supported by Azarbaidjan Shahid Madani University. Also, the authors express their gratitude to the referees for their helpful suggestions which improved final version of this paper.
- Kilbas AA, Srivastava HM, Trujillo JJ North-Holland Mathematics Studies 204. In Theory and Applications of Fractional Differential Equations. Elsevier, Amsterdam; 2006.Google Scholar
- Miller KS, Ross B: An Introduction to the Fractional Calculus and Fractional Differential Equation. Wiley, New York; 1993.Google Scholar
- Oldham KB, Spainer J: The Fractional Calculus. Academic Press, New York; 1974.Google Scholar
- Podlubny I: Fractional Differential Equations. Academic Press, New York; 1999.Google Scholar
- Samko SG, Kilbas AA, Marichev OI: Fractional Integral and Derivative: Theory and Applications. Gordon & Breach, Switzerland; 1993.Google Scholar
- Weitzner H, Zaslavsky GM: Some applications of fractional equations. Commun. Nonlinear Sci. Numer. Simul. 2010, 15: 939-945. 10.1016/j.cnsns.2009.05.004MathSciNetView ArticleGoogle Scholar
- Ahmad B, Nieto JJ: Existence of solutions for nonlocal boundary value problems of higher-order nonlinear fractional differential equations. Abstr. Appl. Anal. 2009., 2009: Article ID 494720Google Scholar
- Al-Mdallal M, Syam MI, Anwar MN: A collocation-shooting method for solving fractional boundary value problems. Commun. Nonlinear Sci. Numer. Simul. 2010, 15: 3814-3822. 10.1016/j.cnsns.2010.01.020MathSciNetView ArticleGoogle Scholar
- Belmekki M, Nieto JJ, Rodriguez-Lopez R: Existence of periodic solution for a nonlinear fractional differential equation. Bound. Value Probl. 2009., 2009: Article ID 324561Google Scholar
- Baleanu D, Mohammadi H, Rezapour S: Positive solutions of a boundary value problem for nonlinear fractional differential equations. Abstr. Appl. Anal. 2012., 2012: Article ID 837437Google Scholar
- Baleanu D, Mohammadi H, Rezapour S: Some existence results on nonlinear fractional differential equations. Philos. Trans. R. Soc. A, Math. Phys. Eng. Sci. 2013., 371(1990): Article ID 20120144Google Scholar
- Baleanu D, Mustafa OG, Agarwal RP: On the solution set for a class of sequential fractional differential equations. J. Phys. A, Math. Theor. 2010., 43(38): Article ID 385209Google Scholar
- Zhai C-B, Cao X-M: Fixed point theorems for τ - φ -concave operators and applications. Comput. Math. Appl. 2010, 59: 532-538. 10.1016/j.camwa.2009.06.016MathSciNetView ArticleGoogle Scholar
- Delbosco D, Rodino L: Existence and uniqueness for a nonlinear fractional differential equation. J. Math. Anal. Appl. 1996, 204: 609-625. 10.1006/jmaa.1996.0456MathSciNetView ArticleGoogle Scholar
- Hashim I, Abdulaziz O, Momani S: Homotopy analysis method for fractional IVPs. Commun. Nonlinear Sci. Numer. Simul. 2009, 14: 674-684. 10.1016/j.cnsns.2007.09.014MathSciNetView ArticleGoogle Scholar
- Jafari H, Daftardar-Gejji V: Positive solution of nonlinear fractional boundary value problems using Adomin decomposition method. J. Appl. Math. Comput. 2006, 180: 700-706. 10.1016/j.amc.2006.01.007MathSciNetView ArticleGoogle Scholar
- Zhao Y, Sun SH, Han Z: The existence of multiple positive solutions for boundary value problems of nonlinear fractional differential equations. Commun. Nonlinear Sci. Numer. Simul. 2011, 16: 2086-2097. 10.1016/j.cnsns.2010.08.017MathSciNetView ArticleGoogle Scholar
- Zhang S: The existence of a positive solution for nonlinear fractional differential equation. J. Math. Anal. Appl. 2000, 252: 804-812. 10.1006/jmaa.2000.7123MathSciNetView ArticleGoogle Scholar
- Zhang S: Existence of positive solutions for some class of nonlinear fractional equation. J. Math. Anal. Appl. 2003, 278: 136-148. 10.1016/S0022-247X(02)00583-8MathSciNetView ArticleGoogle Scholar
- Agarwal RP, Lakshmikantam V, Nieto JJ: On the concept of solution for fractional differential equations with uncertainty. Nonlinear Anal. 2010, 72: 2859-2862. 10.1016/j.na.2009.11.029MathSciNetView ArticleGoogle Scholar
- Baleanu D, Diethelm K, Scalas E, Trujillo JJ Series on Complexity, Nonlinearity and Chaos. In Fractional Calculus: Models and Numerical Methods. World Scientific, Singapore; 2012.Google Scholar
- Qiu T, Bai Z: Existence of positive solution for singular fractional equations. Electron. J. Differ. Equ. 2008, 146: 1-9.MathSciNetGoogle Scholar
- Sabatier J, Agarwal OP, Machado JAT: Advances in Fractional Calculus. Theorical Developments and Applications in Physics and Engineering. Springer, Berlin; 2007.View ArticleGoogle Scholar
- Rezapour S, Hamlbarani Haghi R: Some notes on the paper ‘Cone metric spaces and fixed point theorems of contractive mappings’. J. Math. Anal. Appl. 2008, 345: 719-724. 10.1016/j.jmaa.2008.04.049MathSciNetView ArticleGoogle Scholar